Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 337, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 25, 2019, 4:10 AM CDT for Barber County, Comanche County, Kiowa County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2019, 4:10 AM CDT (09:10 UTC)
- Expired
- Aug 25, 2019, 5:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Barber County, KS, Comanche County, KS, Kiowa County, KS
The radar
The Vance AFB radar (KVNX), 86 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 11:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
803
WUUS53 KDDC 250910
SVRDDC
KSC007-033-097-251015-
/O.NEW.KDDC.SV.W.0337.190825T0910Z-190825T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
410 AM CDT Sun Aug 25 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southeastern Kiowa County in south central Kansas...
Western Barber County in south central Kansas...
Northeastern Comanche County in south central Kansas...
* Until 515 AM CDT.
* At 410 AM CDT, a severe thunderstorm was located near Sun City,
moving southeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Hardtner, Lake City and Sun City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3735 9915 3747 9896 3747 9891 3704 9849
3700 9857 3700 9887
TIME...MOT...LOC 0910Z 322DEG 27KT 3736 9899
HAIL...2.00IN
WIND...60MPH
$$
GERARD3 follow-up statements
795
WWUS53 KDDC 250936
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
436 AM CDT Sun Aug 25 2019
KSC033-097-250946-
/O.CAN.KDDC.SV.W.0337.000000T0000Z-190825T1015Z/
Kiowa KS-Comanche KS-
436 AM CDT Sun Aug 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIOWA AND
NORTHEASTERN COMANCHE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central Kansas.
LAT...LON 3717 9900 3735 9900 3735 9885 3704 9849
3700 9857 3700 9887
TIME...MOT...LOC 0936Z 323DEG 26KT 3721 9886
$$
KSC007-251015-
/O.CON.KDDC.SV.W.0337.000000T0000Z-190825T1015Z/
Barber KS-
436 AM CDT Sun Aug 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHWESTERN BARBER COUNTY...
At 436 AM CDT, a severe thunderstorm was located 10 miles south of
Lake City, moving southeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Hardtner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3717 9900 3735 9900 3735 9885 3704 9849
3700 9857 3700 9887
TIME...MOT...LOC 0936Z 323DEG 26KT 3721 9886
HAIL...2.00IN
WIND...60MPH
$$
GERARD634
WWUS53 KDDC 250955
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
455 AM CDT Sun Aug 25 2019
KSC007-251015-
/O.CON.KDDC.SV.W.0337.000000T0000Z-190825T1015Z/
Barber KS-
455 AM CDT Sun Aug 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHWESTERN BARBER COUNTY...
At 455 AM CDT, a severe thunderstorm was located 7 miles northwest of
Hardtner, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hardtner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3714 9897 3728 9892 3730 9879 3704 9849
3700 9857 3700 9887
TIME...MOT...LOC 0955Z 322DEG 27KT 3710 9875
HAIL...1.25IN
WIND...60MPH
$$
GERARD903
WWUS53 KDDC 251011
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
511 AM CDT Sun Aug 25 2019
KSC007-251021-
/O.EXP.KDDC.SV.W.0337.000000T0000Z-190825T1015Z/
Barber KS-
511 AM CDT Sun Aug 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARBER COUNTY
WILL EXPIRE AT 515 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central Kansas.
LAT...LON 3714 9897 3728 9892 3730 9879 3704 9849
3700 9857 3700 9887
TIME...MOT...LOC 1011Z 322DEG 27KT 3702 9867
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:42 AM CDT, 28 minutes earlier.
Area forecast discussion, Aug 25, 3:42 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 342 AM CDT Sun Aug 25 2019 ...Updated Short Term and Long Term Sections... .SHORT TERM...(Today and tonight) Issued at 340 AM CDT Sun Aug 25 2019 A rather large mesoscale convective system (MCS) was moving south across central and south central Kansas as of 0800Z. Thunderstorms continued to back-build on the west side of the MCS between Dodge City and Larned at that time. Training thunderstorms will continue to be a threat with attendant flash flooding risk through daybreak. The Flash Flood Watch remained in effect for areas east of Highway 283. As far as the remainder of the day goes, low stratus cloud cover will likely keep temperatures from warming too quickly later on this morning through midday, but once stratus cloud scatters out and dissolves, temperatures should warm up into the upper 80s to lower 90s, particularly west of Highway 283. East of 283, temperatures will probably struggle to escape the lower 80s for highs. The Colorado border areas from Elkhart to Johnson to Syracuse will probably not see any impact from stratus cloud at all, and the combination of longer duration direct insolation and warmer 800- 850mb temperatures to begin with, these areas will likely make mid 90s for highs with even a few upper 90s possible. On Monday, a fairly strong cold front will be pushing quickly south across western Kansas. The airmass behind this front will be rather cool by late August standards, such that afternoon temperatures are expected to plateau or even slowly fall in the afternoon despite direct insolation. Monday high temperature forecast is subject to change if this cold front is slower/faster than currently forecast. .LONG TERM...(Monday through Saturday) Issued at 340 AM CDT Sun Aug 25 2019 Cooler high pressure will be in place Monday Night into Tuesday following the late Monday cold front. This should keep precipitation chances confined to areas south of southwest Kansas, however once return flow becomes established sometime early Tuesday, isentropic lift will increase, supporting some elevated showers and thunderstorms. Western Kansas will remain in fairly zonal west- northwest flow pattern aloft through mid-week. Temperatures will be on a slow rebound to the mid to upper 80s and even some 90s by Thursday, especially as the upper level flow pattern becomes more westerly instead of northwesterly aloft (favoring better leeside low level trough). Once we see a leeside trough develop again late week, surface moisture return will commence and thus bringing in a better chance for thunderstorm activity late week into the following weekend. An even stronger cold front looks to be making its way down into Kansas by around Friday Night or Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1258 AM CDT Sun Aug 25 2019 Thunderstorms will affect mainly the HYS terminal at the beginning of this period, but the other 3 terminals DDC, GCK, and LBL will remain convection-free this TAF period. We expect a corridor of low stratus and light fog in the IFR category affecting DDC and GCK, where the axis of low level moisture will likely remain through Sunday morning with east to east-southeast surface winds. Overall this TAF is a fairly low confidence forecast in the extent and duration of IFR flight category. Any IFR in the morning should scatter out by midday with VFR prevailing all terminals by afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 88 66 88 60 / 10 0 10 30 GCK 92 64 84 57 / 10 0 10 30 EHA 97 65 90 57 / 0 0 10 40 LBL 93 66 91 60 / 10 0 10 40 HYS 82 67 82 58 / 20 0 20 10 P28 85 68 94 64 / 60 0 10 30 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for KSZ030-031-046- 065-066-079>081-089-090. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid
In the hours before
Local storm report, Aug 25, 12:27 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1227 AM CDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TSTM WND GST 2 W SHAFFER 38.46N 99.08W
08/25/2019 E70 MPH RUSH KS TRAINED SPOTTER
&&
GTLocal storm report, Aug 25, 1:13 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
113 AM CDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST 2 SW HAYS 38.85N 99.34W
08/24/2019 M66 MPH ELLIS KS MESONET
MESONET SITE HASK1.
&&
GTSpecial weather statement, Aug 25, 2:10 AM CDT, 2 hours before
Special Weather Statement National Weather Service Dodge City KS 210 AM CDT Sun Aug 25 2019 KSZ030-031-046-250815- Rush KS-Trego KS-Ellis KS- 210 AM CDT Sun Aug 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TREGO...NORTHWESTERN RUSH AND SOUTHWESTERN ELLIS COUNTIES UNTIL 315 AM CDT... At 210 AM CDT, Doppler radar was tracking a strong thunderstorm near Ellis, moving southeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ellis, Schoenchen, Liebenthal, Loretta, Yocemento, Hargrave and Antonino. A Severe Thunderstorm Watch remains in effect until 700 AM CDT for central Kansas. LAT...LON 3888 9967 3897 9948 3865 9914 3851 9943 TIME...MOT...LOC 0710Z 325DEG 21KT 3887 9954 GERARD
Special weather statement, Aug 25, 2:33 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
233 AM CDT Sun Aug 25 2019
KSZ066-250800-
Stafford KS-
233 AM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD AND
NORTHEASTERN PRATT COUNTIES UNTIL 300 AM CDT...
At 233 AM CDT, Doppler radar was tracking a strong thunderstorm near
Zenith, moving southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Stafford, Zenith and Neola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central Kansas.
LAT...LON 3782 9849 3795 9867 3809 9854 3806 9847
3782 9848
TIME...MOT...LOC 0733Z 305DEG 20KT 3798 9853
GERARDSpecial weather statement, Aug 25, 2:45 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Dodge City KS
245 AM CDT Sun Aug 25 2019
KSZ046-065-250830-
Rush KS-Pawnee KS-
245 AM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAWNEE AND SOUTHERN
RUSH COUNTIES UNTIL 330 AM CDT...
At 245 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ash Valley, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
La Crosse, Bison, Rush Center, Timken, Ash Valley, Nekoma, Hargrave
and Shaffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central and central Kansas.
LAT...LON 3815 9894 3837 9955 3859 9944 3849 9903
3826 9903 3826 9891 3822 9891
TIME...MOT...LOC 0745Z 290DEG 27KT 3838 9926
GERARDSpecial weather statement, Aug 25, 4:01 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
401 AM CDT Sun Aug 25 2019
KSZ066-079>081-250945-
Pratt KS-Stafford KS-Kiowa KS-Edwards KS-
401 AM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA...NORTHWESTERN
BARBER...SOUTHERN STAFFORD...SOUTHERN EDWARDS AND PRATT COUNTIES
UNTIL 445 AM CDT...
At 401 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zenith to near Byers to near Centerview.
Movement was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pratt, Stafford, Greensburg, Haviland, Iuka, Preston, Sawyer,
Cullison, Coats, Byers, Fellsburg, Hopewell, Wellsford, Croft,
Zenith, Cairo, Neola, Centerview and Trousdale.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central Kansas.
LAT...LON 3750 9859 3745 9926 3782 9949 3786 9891
3800 9847 3754 9846
TIME...MOT...LOC 0901Z 324DEG 29KT 3795 9846 3781 9888 3778 9936
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:24 PM CDT | Special Weather Statement | DDC | Hamilton | 36 min |
| Aug 24, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 68 min |
| Aug 24, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 62 min |
| Aug 24, 8:22 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny, Stanton | 53 min |
| Aug 24, 8:30 PM CDT | Special Weather Statement | DDC | Kearny | 45 min |
| Aug 24, 8:32 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Lane, Scott | 58 min |
| Aug 24, 9:05 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 55 min |
| Aug 24, 9:09 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 66 min |
| Aug 24, 9:30 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 60 min |
| Aug 24, 9:39 PM CDT | Special Weather Statement | DDC | Meade | 51 min |
| Aug 24, 9:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 48 min |
| Aug 24, 9:46 PM CDT | Special Weather Statement | DDC | Lane | 44 min |
| Aug 24, 10:25 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 65 min |
| Aug 24, 10:29 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward | 34 min |
| Aug 24, 11:01 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 74 min |
| Aug 24, 11:14 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Meade, Seward | 27 min |
| Aug 24, 11:38 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Pawnee, Rush | 67 min |
| Aug 25, 12:30 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 44 min |
| Aug 25, 12:42 AM CDT | Severe Thunderstorm Warning | DDC | Rush | 48 min |
| Aug 25, 12:51 AM CDT | Areal Flood Advisory | DDC | Ellis, Trego | 6 hr |
| Aug 25, 1:17 AM CDT | Severe Thunderstorm Warning | DDC | Trego | 42 min |
| Aug 25, 1:23 AM CDT | Flash Flood Warning | DDC | Ellis, Trego | 6 hr |
| Aug 25, 1:27 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 33 min |
| Aug 25, 2:10 AM CDT | Special Weather Statement | DDC | Ellis | 65 min |
| Aug 25, 2:33 AM CDT | Special Weather Statement | DDC | Stafford | 27 min |
| Aug 25, 2:45 AM CDT | Special Weather Statement | DDC | Rush | 45 min |
| Aug 25, 2:56 AM CDT | Flash Flood Warning | DDC | Ellis, Rush | 6 hr |
| Aug 25, 3:18 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 42 min |
| Aug 25, 3:31 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 44 min |
| Aug 25, 4:01 AM CDT | Special Weather Statement | DDC | Kiowa, Pratt | 44 min |
| Aug 25, 4:16 AM CDT | Special Weather Statement | DDC | Pratt | 44 min |
| Aug 25, 4:19 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Edwards, Kiowa, Pawnee, Pratt | 56 min |
| Aug 25, 4:40 AM CDT | Special Weather Statement | DDC | Pawnee | 65 min |
| Aug 25, 4:57 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa | 48 min |
| Aug 25, 6:03 AM CDT | Special Weather Statement | DDC | Barber, Pratt | 57 min |
| Aug 25, 7:37 AM CDT | Areal Flood Warning | DDC | Ellis, Pawnee, Rush, Stafford, Trego | 24 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.